MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC ON-X AORTIC HEART VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER -25MM; MECHANICAL VALVE CONDUIT

ON-X LIFE TECHNOLOGIES, INC ON-X AORTIC HEART VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER -25MM; MECHANICAL VALVE CONDUIT
Model Number ONXACE-25
Medical Device Problem Codes Contamination (1120); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 12/10/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Note: the initial report for 1649833-2016-00016 submitted 09/16/2016 contained information for the wrong product and was updated in this follow-up report.In 2016, on-x technologies incorporated (on-x) became a wholly owned subsidiary of cryolife, inc.(cryolife).A retrospective review of the on-x complaint system was performed to identify any areas requiring additional action and to appropriately assimilate the on-x process into the cryolife quality management system.In an abundance of caution this mdr is being reported to satisfy regulatory reporting obligations.Operated valve endocarditis is a recognized risk of prosthetic valves that could lead to thrombosis, thrombotic embolism, bleeding events, or paravalvular leak [akins 2008].The objective performance criteria of iso 5840 for rigid prosthetic valves indicates an endocarditis rate of 1.2 %/pt-yr.In the proact study for avr , there were 9 reported cases out of 375 implants [puskas 2014).Endocarditis of prosthesis is an infrequent, but known risk of aortic valve replacement using prosthetic heart valves.Endocarditis is a known potential complication listed in the instructions for use (ifu).Furthermore, this complication is not unique to the on-x device and is a risk associated with all mechanical heart valves.All observed risks are mitigated in the labeling and ifu.No further action required.Without return of the valve, a definitive root cause cannot be identified.
 
Event or Problem Description
Implant recovery cards received indicate that patient implanted with onxace-25 (4824304, valve 1) on (b)(6) 2015 indicated for aortic valve regurgitation and bacterial endocarditis.Re-intervention and explant required on (b)(6) 2015 for bacterial endocarditis, replaced with onxace-23 (4945312, valve 2).Additional re-intervention/explant required on (b)(6) 2015 indicated for "4+ aortic insufficiency with a rocking aortic valve suggesting dehiscence" and replaced with onxace-23 (3926503).This report is relegated to valve 1.

Brand Name
ON-X AORTIC HEART VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER -25MM
Common Device Name
MECHANICAL VALVE CONDUIT
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC
1300 e. anderson ln.
bldg b
austin TX 78752
MDR Report Key5995201
Report Number1649833-2016-00018
Device Sequence Number18977485
Product Code LWQ
UDI-Device Identifier00851788001471
UDI-Public00851788001471
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/21/2020
Device Model NumberONXACE-25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2016
Initial Report FDA Received Date10/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age36 YR